MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 700106003-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor, in attendance for the case, reported an end user experienced an issue when using a 29cm solero applicator.A patient presented for a laparoscopic microwave ablation of the liver, segment 6.The applicator was tested at 100 watts for 10 seconds with no issues.The applicator was connected to the unit, and the doctor placed the applicator inside the lesion.The unit was set for 6 minutes @ 140 watts.Once the setting was confirmed, the ablation was started.Within 2sec into the ablation, 5:58min, the error appeared - high reflected power.The sales rep then requested that the probe be repositioned.They repositioned the probe and tried again, but the same message appeared.The doctor then repositioned the probe 4x times more, including into healthy liver tissue, and every time the same error appeared.They decreased the wattage to 100 watts in an attempt to clear the error but were unsuccessful.At this time, it was suggested to exchange the applicator.Upon withdrawal of the probe, it was observed the ceramic tip had detached inside of the patient's liver.The tip was clearly visible on sonar situated inside the patient's liver.The procedure was completed with a new of the same device.The doctor has done hundreds of these procedures using only solero and no other product.No adjunct tools were used during the procedure.The total time of ablation was 6 minutes.Ablation size with the first (faulty) applicator was 0.5cm and with the second applicator, it was 6cm.
 
Additional Manufacturer Narrative
Received one (1) 29cm solero probe for evaluation.As received, the 29cm solero probe was returned with the cables still intact.The ceramic tip was missing and the coating seems to be flaking off.The customer's reported complaint description of ceramic tip was detached from the probe shaft was confirmed.The reported high reflected power warning message could not be confirmed given the condition of the returned probe complaint sample (tip detached).Complaint sample evaluation: the applicator was received with the ceramic tip partially detached from the distal end of the shaft assembly.The ceramic ferrule and center conductor is completely detached.Approximately 4mm of the tip remained attached there are signs of a thermal event occurring.Center conductor detached internal to semi rigid.There are no known manufacturing defects.The device cartridge was connected to the complaints lab solero generator nest.The pump function was verified and functioned normally.This failure is the result of a thermal event, root cause of which could not be definitively determined.Capa000112 has been initiated to investigate this failure mode.Device history record review of the packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the directions for use (dfu) which is supplied to the user with the solero applicators contains the following statements: intended use/indications for use the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Testing the device - prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions - avoid placing lateral forces on the applicator tip during placement or removal.- always use the lowest power and shortest time necessary to achieve the targeted ablation.- each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.- inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions - inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.Hardware unit review: solero generator s/n (b)(6) was used during this procedure with the probe in question.Unit was manufactured in sep-2017 and the most recent service was: case (b)(4) (so (b)(4)) on 21-jun-2018 for customer damaged unit ((b)(4)).Unit repaired and passed functional testing.A complaint search review of the s/n shows no previous repairs, servicing and/or upgrades for this unit associated with probe tip detached failure mode since the unit was distributed.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key22308175
Report Number1317056-2025-00157
Device Sequence Number8705584
Product Code NEY
UDI-Device IdentifierH787700106003US0
UDI-PublicH787700106003US0
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106003-US
Device Lot Number5834178
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer08/17/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale